Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 48, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 3, 2014, 10:03 PM EDT for 4 counties in West Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2014, 10:03 PM EDT (02:03 UTC)
- Expired
- Jun 3, 2014, 10:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Lincoln County, WV, Logan County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 19 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 980 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
846
WUUS51 KRLX 040203
SVRRLX
WVC005-043-045-079-040245-
/O.NEW.KRLX.SV.W.0048.140604T0203Z-140604T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1003 PM EDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF MADISON...
LINCOLN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HAMLIN...
CENTRAL LOGAN COUNTY IN WEST VIRGINIA...
SOUTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA...
* UNTIL 1045 PM EDT
* AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JULIAN...OR 9 MILES NORTHWEST OF MADISON...MOVING SOUTHEAST AT 30
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHARTON...VAN AND SPURLOCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3826 8217 3835 8195 3823 8181 3822 8181
3822 8184 3819 8182 3819 8181 3821 8181
3822 8178 3801 8152 3782 8180
TIME...MOT...LOC 0204Z 318DEG 24KT 3815 8188
$$
142 follow-up statements
225
WWUS51 KRLX 040231
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1031 PM EDT TUE JUN 3 2014
WVC079-040241-
/O.CAN.KRLX.SV.W.0048.000000T0000Z-140604T0245Z/
PUTNAM WV-
1031 PM EDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUTNAM COUNTY IS
CANCELLED...
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3782 8180 3816 8208 3827 8186 3823 8181
3822 8181 3822 8184 3818 8182 3819 8181
3821 8181 3822 8178 3801 8152
TIME...MOT...LOC 0231Z 318DEG 24KT 3802 8173
$$
WVC005-043-045-040245-
/O.CON.KRLX.SV.W.0048.000000T0000Z-140604T0245Z/
LOGAN WV-LINCOLN WV-BOONE WV-
1031 PM EDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR BOONE...EAST CENTRAL LINCOLN AND EAST CENTRAL LOGAN COUNTIES...
AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MADISON...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHARPLES...VAN...BLAIR...PRENTER...WHARTON AND SYLVESTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3782 8180 3816 8208 3827 8186 3823 8181
3822 8181 3822 8184 3818 8182 3819 8181
3821 8181 3822 8178 3801 8152
TIME...MOT...LOC 0231Z 318DEG 24KT 3802 8173
$$
14066
WWUS51 KRLX 040241
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1041 PM EDT TUE JUN 3 2014
WVC005-043-045-040251-
/O.EXP.KRLX.SV.W.0048.000000T0000Z-140604T0245Z/
LOGAN WV-LINCOLN WV-BOONE WV-
1041 PM EDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR BOONE...EAST CENTRAL LINCOLN
AND EAST CENTRAL LOGAN COUNTIES WILL EXPIRE AT 1045 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3782 8180 3816 8208 3827 8186 3823 8181
3822 8181 3822 8184 3818 8182 3819 8181
3821 8181 3822 8178 3801 8152
TIME...MOT...LOC 0241Z 318DEG 24KT 3797 8167
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:02 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 3, 10:02 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1002 PM EDT TUE JUN 3 2014 .SYNOPSIS... A WEAK COLD FRONT SETTLES INTO THE AREA TONIGHT...BEFORE STALLING OVERNIGHT...AND THEN RETREATING BACK NORTH AS A WARM FRONT ON WEDNESDAY. A STRONGER COLD FRONT CROSSES EARLY THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... EVENING UPDATE...SCATTERED THUNDERSTORMS CONTINUE TO CROSS THE FORECAST AREA THIS EVENING WITH A FEW GETTING ORGANIZED ENOUGH TO BE STRONG TO SEVERE. SHOULD SEE THOSE CALMING DOWN SHORTLY AND BECOMING PROGRESSIVELY MORE ISOLATED OVERNIGHT. PREVIOUS DISCUSSION FOLLOWS...A WEAK COLD FRONT SHOULD PUSH SOUTHEAST TONIGHT...BEFORE BECOMING STATIONARY LATE TONIGHT. IT APPEARS FRONT WILL STALL OUT EITHER JUST TO OUR SOUTH OR ACROSS OUR SOUTHERN ZONES. EXPECT AN AREA OF SHOWERS AND STORMS WILL ACCOMPANY THIS FEATURE. FRONT WILL MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY. MODELS AND WPC QPF SUGGEST SHOWERS AND STORMS WILL DEVELOP INVOF WARM FRONT AND MOVE NORTH WITH IT. SPC HAS PORTIONS OF OUR AREA IN SLIGHT RISK FOR TOMORROW AND TOMORROW NIGHT. CURRENT THINKING IS THAT SEVERE THREAT SHOULD BE AFTER 00Z THU. HOWEVER...WOULD NOT BE TOO SURPRISED TO SEE A SEVERE WEATHER WATCH ISSUED FOR PORTIONS OF OUR REGION BY LATE AFTERNOON. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... SOUTHERN EDGE OF THE WESTERLIES ALOFT WILL DOMINATE. ONE LOW PRESSURE WILL PASS JUST TO THE NORTH OF OUR AREA ACROSS CENTRAL OHIO WEDNESDAY EVENING WILL DRAG A COLD FRONT SOUTHEASTWARD THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY MORNING. THIS REPRESENTS THE MORE SOUTHWARD TRACK OF THE LOW PER GFS/CMC RATHER THAN THE FARTHER NORTH NAM TRACK WHICH APPEARS TO BE THE OUTLIER. WILL USE THE MIDDLE OF THE ROAD GFS SPEED FOR THIS SYSTEM. THIS SCENARIO WILL HAVE THE FRONT DROP INTO OUR NORTHWESTERN AREA WEDNESDAY EVENING AND EXIT THE AREA BY MID MORNING THURSDAY. AT THIS EARLY STAGE...WOULD HAVE TO CORRELATE THE POPS WITH THE SYNOPTIC FEATURES...SINCE IT IS TOO EARLY TO DETERMINE ANY MESOSCALE INFLUENCES THROUGH EVOLUTION AND TRACK OF ANY MESOSCALE COMPLEXES THAT WOULD DEVELOP. THUS...WILL BRING CAT POPS SOUTHEAST ACROSS THE AREA WEDNESDAY NIGHT...THEN TAPERING POPS OFF FROM NORTHWEST TO SOUTHEAST MAINLY THURSDAY MORNING AS THE FRONT PROGRESSES. A FEW STORMS MAY BE ON THE STRONG...AND POSSIBLY SEVERE SIDE WEDNESDAY EVENING. ON THE OTHER HAND...NOT EXPECTING WATER PROBLEMS AS THE SYSTEM WILL BE PROGRESSIVE. GUIDANCE CLOSE ON THE TEMPERATURES WITH A DRIER AND COOLER AIRMASS MOVING IN THURSDAY. LOOK FOR TEMPS BELOW NORMAL THURSDAY..IN THE 70S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FOLLOWED HPC CLOSELY WITH THE LOW AND COLD FRONT RIDING THE SOUTHERN EDGE OF THE WESTERLIES...WHICH BRINGS IT ACROSS OUR AREA SUNDAY AND MONDAY. THE SHORT WAVE AT THIS DISTANT TIME DOES HAVE A BIT MORE AMPLITUDE WHICH WILL LIKELY DRAG THE SURFACE LOW FARTHER NORTH ACROSS THE SOUTHERN GREAT LAKES. A GOOD WARMUP AND MOISTURE INFLUX AHEAD OF THIS SYSTEM ALSO. SO...LOOKS LIKE A GOOD CHANCE OF SHOWERS AND STORMS SUNDAY INTO MONDAY...BEFORE THE FRONT EXITS DURING MONDAY...FOLLOWED BY DRIER AND COOLER AIR NEXT TUESDAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... COLD FRONT WITH ASSOCIATED STORMS PUSHING SOUTHEAST ACROSS THE AREA TONIGHT WITH MVFR TO IFR CONDITIONS POSSIBLE IN THE SHOWERS AND STORMS. IN ADDITION...WET GROUND...LIGHT WINDS AND BREAKS IN THE CLOUDS MAY RESULT IN THE DEVELOPMENT OF MVFR CONDITIONS ALONG RIVER VALLEYS AND OTHER FAVORED LOCATIONS. COLD FRONT WILL THEN MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY. EXPECT SHOWERS AND STORMS WILL ACCOMPANY THE FRONT...WITH MVFR... LOCAL IFR...CONDITIONS POSSIBLE. OUTSIDE OF THE STORMS...EXPECT VFR CONDITIONS WILL RULE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORM THIS EVENING AND WEDNESDAY COULD VARY BY A COUPLE OF HOURS. TIMING AND INTENSITY OF RIVER VALLEY FOG COULD ALSO VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 06/04/14 UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 CRW CONSISTENCY H H H H H M H H H M M H HTS CONSISTENCY H H H H H H H H H M M H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H L L M L H PKB CONSISTENCY H H H H H M H H H M M H CKB CONSISTENCY H H H H H H H H M M M H AFTER 00Z THURSDAY... OCCASIONAL IFR IN ROUNDS OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/JMV NEAR TERM...JSH/JR SHORT TERM...JMV LONG TERM...JMV AVIATION...JSH/JR
Hazardous weather outlook, Jun 3, 4:31 AM EDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 431 AM EDT TUE JUN 3 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-040845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 431 AM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE A POSSIBILITY WEDNESDAY AFTERNOON AND NIGHT. THE TIMING AND THE LEVEL OF THE THREAT REMAIN IN QUESTION. HOWEVER...DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. LOCALIZED HIGH WATER MAY ALSO BE SEEN IN AREAS THAT RECEIVE REPEATED DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KMC / TRM
In the hours before
Special weather statement, Jun 3, 7:41 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT TUE JUN 3 2014
OHZ086-087-WVZ006>008-014-040030-
CABELL WV-GALLIA OH-JACKSON WV-LAWRENCE OH-MASON WV-PUTNAM WV-
741 PM EDT TUE JUN 3 2014
...SPECIAL WEATHER STATEMENT FOR EASTERN LAWRENCE AND SOUTHEASTERN
GALLIA COUNTIES IN SOUTHEAST OHIO...AND NORTHEASTERN CABELL...
SOUTHERN JACKSON...MASON AND PUTNAM COUNTIES IN WEST VIRGINIA UNTIL
830 PM EDT...
AT 737 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
GALLIPOLIS...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR LEON...AND MOUNT ALTO AROUND 755 PM...
SOUTHSIDE...AND COTTAGEVILLE AROUND 800 PM...GRIMMS LANDING...
BUFFALO...AND MILTON AROUND 805 PM...FRAZIERS BOTTOM...AND EVANS
AROUND 810 PM AND ELEANOR AROUND 815 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 25 AND 41 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 129
AND 141 IN WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3898 8210 3892 8191 3889 8193 3888 8190
3890 8184 3881 8155 3832 8202 3833 8204
3837 8205 3837 8209 3865 8247
14Local storm report, Jun 3, 8:28 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST ELEANOR 38.54N 81.93W
06/03/2014 E60 MPH PUTNAM WV PUBLIC
&&
EVENT NUMBER RLX1400958
ARBLocal storm report, Jun 3, 8:56 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
856 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 2 SW PENNSBORO 39.26N 81.00W
06/03/2014 RITCHIE WV PUBLIC
TREES DOWN NEAR BUNNELLS RUN RD AND CUNNINGHAM RUN RD
&&
EVENT NUMBER RLX1400959
ARBLocal storm report, Jun 3, 8:58 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
858 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG CHARLESTON 38.35N 81.63W
06/03/2014 KANAWHA WV 911 CALL CENTER
TREE DOWN ON DAVERTON RD
&&
EVENT NUMBER RLX1400960
ARBLocal storm report, Jun 3, 9:04 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
904 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG CHARLESTON 38.35N 81.63W
06/03/2014 KANAWHA WV 911 CALL CENTER
HIGH VOLTAGE POWER LINES DOWN ACROSS I77 NEAR EDENS
FORK EXIT
&&
EVENT NUMBER RLX1400961
ARBSpecial weather statement, Jun 3, 9:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
948 PM EDT TUE JUN 3 2014
WVZ006-013>015-026-040245-
BOONE WV-CABELL WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-
948 PM EDT TUE JUN 3 2014
...SPECIAL WEATHER STATEMENT FOR BOONE...EASTERN CABELL...WESTERN
KANAWHA...LINCOLN AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 1045 PM
EDT...
AT 947 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
HAMLIN...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SOD...AND MUD AROUND 955 PM...ALKOL...AND
ALUM CREEK AROUND 1000 PM...WOODVILLE AROUND 1005 PM...JULIAN AROUND
1010 PM...DANVILLE...AND TURTLE CREEK AROUND 1020 PM...ASHFORD AND
FOSTER AROUND 1025 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3842 8209 3818 8151 3790 8176 3791 8177
3794 8178 3794 8181 3810 8201 3832 8223
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:26 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Clay, Jackson, Kanawha, Putnam, Roane | 49 min |
| Jun 3, 9:48 PM EDT | Special Weather Statement | RLX | Boone, Lincoln | 57 min |
| Jun 4, 12:23 PM EDT | Flash Flood Watch | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Gilmer and 10 more | 17 hr |
| Jun 4, 1:13 PM EDT | Special Weather Statement | RLX | Jackson, Mason | 32 min |
| Jun 4, 1:51 PM EDT | Special Weather Statement | RLX | Wayne | 24 min |
| Jun 4, 1:58 PM EDT | Special Weather Statement | RLX | Putnam | 47 min |
| Jun 4, 2:05 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 40 min |
| Jun 4, 3:02 PM EDT | Special Weather Statement | RLX | Mingo | 28 min |
| Jun 4, 3:18 PM EDT | Special Weather Statement | RLX | Boone | 42 min |
| Jun 4, 3:26 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Logan | 49 min |
| Jun 4, 4:14 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 46 min |
| Jun 4, 5:00 PM EDT | Special Weather Statement | RLX | Wayne | 45 min |
| Jun 4, 5:02 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 43 min |
| Jun 4, 5:04 PM EDT | Special Weather Statement | RLX | Cabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 3 more | 26 min |
| Jun 4, 5:31 PM EDT | Special Weather Statement | RLX | Raleigh | 44 min |
| Jun 4, 6:22 PM EDT | Special Weather Statement | RLX | Boone | 53 min |
| Jun 4, 6:27 PM EDT | Special Weather Statement | RLX | Logan | 48 min |
| Jun 4, 6:51 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 39 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.